Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2012, 2:18 AM CDT for Osage County, Washington County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2012, 2:18 AM CDT (07:18 UTC)
- Expired
- Jun 15, 2012, 3:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4124 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS54 KTSA 150718
SVRTSA
OKC113-147-150815-
/O.NEW.KTSA.SV.W.0134.120615T0718Z-120615T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
218 AM CDT FRI JUN 15 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
NORTHERN WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 315 AM CDT
* AT 214 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF HULAH TO 18 MILES SOUTHWEST OF
WYNONA...MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PAWHUSKA...WYNONA...OSAGE HILLS STATE PARK...HULAH...OKESA...
COPAN...BARNSDALL AND BARTLESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3700 9579 3698 9578 3644 9623 3659 9667
3700 9654
TIME...MOT...LOC 0718Z 339DEG 28KT 3709 9609 3636 9658
$$3 follow-up statements
091
WWUS54 KTSA 150735
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT FRI JUN 15 2012
OKC113-147-150815-
/O.CON.KTSA.SV.W.0134.000000T0000Z-120615T0815Z/
OSAGE OK-WASHINGTON OK-
235 AM CDT FRI JUN 15 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
WASHINGTON AND NORTHERN OSAGE COUNTIES...
AT 232 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HULAH TO 6 MILES WEST OF OSAGE HILLS STATE PARK TO 13
MILES SOUTH OF WYNONA...MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PERSHING...OSAGE HILLS STATE PARK...COPAN...NELAGONEY...OKESA...
TALLANT...BARTLESVILLE AND BARNSDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3700 9579 3698 9578 3644 9623 3659 9667
3700 9654
TIME...MOT...LOC 0736Z 323DEG 31KT 3696 9594 3673 9627
3634 9637
$$419
WWUS54 KTSA 150755
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT FRI JUN 15 2012
OKC113-147-150815-
/O.CON.KTSA.SV.W.0134.000000T0000Z-120615T0815Z/
OSAGE OK-WASHINGTON OK-
255 AM CDT FRI JUN 15 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
WASHINGTON AND NORTHEASTERN OSAGE COUNTIES...
AT 251 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES EAST OF COPAN TO OKESA TO 13 MILES SOUTHEAST
OF WYNONA...MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS
INCLUDE...COPAN...BARTLESVILLE AND OKESA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3700 9579 3697 9579 3644 9623 3655 9654
3700 9638
TIME...MOT...LOC 0754Z 323DEG 31KT 3696 9565 3666 9610
3635 9621
$$376
WWUS54 KTSA 150811
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT FRI JUN 15 2012
OKC113-147-150820-
/O.EXP.KTSA.SV.W.0134.000000T0000Z-120615T0815Z/
OSAGE OK-WASHINGTON OK-
311 AM CDT FRI JUN 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND NORTHEASTERN
OSAGE COUNTIES EXPIRES AT 315 AM CDT...
THE STRONGEST PORTION OF THE LINE OF THUNDERSTORMS HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
GUSTY WINDS TO 40 AND PERIODS OF HEAVY RAIN WILL STILL BE POSSIBLE
TO THE WEST OF THE LEADING EDGE OF THE LINE OF STORMS.
LAT...LON 3700 9579 3697 9579 3644 9623 3655 9654
3700 9638
TIME...MOT...LOC 0810Z 323DEG 31KT 3685 9555 3655 9600
3624 9611
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:47 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 14, 11:47 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT THU JUN 14 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THE STORM COMPLEX IN KANSAS IS EXPECTED TO AFFECT THE NORTHEAST OKLAHOMA TAF SITES BETWEEN 0900 AND 1300 UTC. THE EASTERN END OF THE COMPLEX SHOULD WEAKEN AND THE OVERALL MOTION OF THE COMPLEX IS EXPECTED TO BECOME MORE SOUTH THAN EAST. SO THE THUNDERSTORM CHANCES AT KXNA AND KFYV ARE CURRENTLY TOO LOW TO INCLUDE IN THE TAF. BUT WE WILL HAVE TO MONITOR THIS CLOSELY, THE COMPLEX IS EXPECTED TO BE SLOWLY WEAKENING AS IT MOVES INTO NORTHEAST OKLAHOMA AND DISSIPATE WITH TIME ON FRIDAY MORNING. OUTSIDE ANY THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 1141 PM CDT THU JUN 14 2012/ DISCUSSION... 00Z UPPER AIR DATA SHOWED AN AXIS OF 16C DEW POINTS AT 850MB FROM NORTH TEXAS INTO KANSAS. A 35 TO 45 KT LOW-LEVEL JET IS DEVELOPING ALONG THAT AXIS AS WELL AND THIS WILL PROVIDE DECENT INFLOW OF MOIST AND UNSTABLE AIR INTO THE KANSAS MCS. THE EASTERN END OF THE MCS IS EXPECTED TO WEAKEN WITH DISTANCE FROM THE LOW-LEVEL JET...SO THERE IS SOME UNCERTAINTY HOW FAR EAST TO CARRY THE LIKELY POPS FOR TONIGHT. FOR NOW...WE HAVE CHOSEN TO LIMIT THE BETTER STORM CHANCES TO NORTHEAST OKLAHOMA AND NOT SPREAD THEM INTO NORTHWEST ARKANSAS...BUT WE WILL HAVE TO WATCH THIS. WE EXPECT THE HIGHEST STORM CHANCES IN OUR WESTERN COUNTIES AS THE OVERALL PROPAGATION OF THE COMPLEX IS EXPECTED TO BECOME MORE SOUTH THAN EAST. THE SEVERE THREAT SHOULD BE FAIRLY LIMITED WITH THE STORMS...BUT MODERATED ELEVATED INSTABILITY AND THE OVERALL ORGANIZATION OF THE COMPLEX SUGGEST THAT AN ISOLATED GUST OR TWO NEAR SEVERE LIMITS WILL BE POSSIBLE WITH THE STRONGER CELLS. FORECAST PRODUCTS AND HAZARDOUS WEATHER OUTLOOK PRODUCTS HAVE BEEN UPDATED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...08
Hazardous weather outlook, Jun 14, 11:05 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1105 PM CDT THU JUN 14 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1105 PM CDT THU JUN 14 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 2AM. DISCUSSION... THUNDERSTORMS WILL MOVE INTO PARTS OF NORTHEAST OKLAHOMA FROM KANSAS LATE TONIGHT. THE EASTERN END OF THE LINE OF STORMS IS EXPECTED TO WEAKEN...BUT A MODERATELY STRONG FLOW OF VERY MOIST AIR JUST ABOVE THE GROUND IS EXPECTED TO SUPPORT THE STORMS INTO THE OVERNIGHT HOURS WEST OF A LINE FROM THE KANSAS BORDER NORTH OF VINITA TO PRYOR TO OKMULGEE TO OKEMAH. OVERALL THE STORMS WILL LIKELY BE WEAKENING AS THEY ENTER NORTHEAST OKLAHOMA...BUT AN ISOLATED GUST NEAR SEVERE LEVELS IS POSSIBLE WITH THE STRONGER STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... REMNANTS OF OVERNIGHT THUNDERSTORM ACTIVITY MAY LINGER IN THE AREA THROUGH FRIDAY MORNING. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 15, 1:02 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
102 AM CDT FRI JUN 15 2012
OKZ054-059-150645-
OSAGE OK-PAWNEE OK-
102 AM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND WESTERN PAWNEE
AT 102 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 32 MILES WEST OF GRAINOLA TO 22 MILES WEST OF APPERSON
TO 35 MILES WEST OF PAWNEE...MOVING EAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON...WEBB CITY...PEARSONIA...FORAKER...GRAINOLA...
PAWNEE...SKEDEE AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9647 3659 9644 3615 9682 3624 9682
3624 9692 3633 9693 3633 9704 3651 9704
3656 9691 3658 9690 3659 9705 3668 9707
3670 9704 3669 9695 3675 9689 3675 9683
3679 9676 3701 9675
TIME...MOT...LOC 0602Z 284DEG 40KT 3707 9713 3673 9711
3644 9736Special weather statement, Jun 15, 1:46 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 AM CDT FRI JUN 15 2012
OKZ054-059-064-150730-
CREEK OK-OSAGE OK-PAWNEE OK-
146 AM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...OSAGE AND PAWNEE
AT 142 AM CDT...OUTFLOW WINDS FROM A LARGE AREA OF STRONG
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF GRAINOLA TO FAIRFAX TO 14 MILES SOUTHWEST OF
PAWNEE...MOVING EAST AT 40 MPH. A LINE OF STRONG THUNDERSTORMS WERE
CONTINUING WEST OF THE INITIAL WIND GUSTS...AND THE STRONG WINDS
WILL BE MAINTAINED AS THE LINE OF STORMS PASS.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE OUTFLOW WINDS AND THE
ASSOCIATED STORMS INCLUDE...MUCH OF OSAGE AND PAWNEE COUNTIES ALONG
WITH FAR NORTHWESTERN CREEK COUNTY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9600 3645 9600 3599 9662 3615 9663
3615 9682 3624 9682 3625 9693 3633 9694
3660 9674 3700 9676
TIME...MOT...LOC 0642Z 280DEG 36KT 3697 9666 3659 9663
3619 9692The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:02 AM CDT | Special Weather Statement | TSA | Pawnee | 43 min |
| Jun 15, 1:46 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 44 min |
| Jun 15, 2:11 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 49 min |
| Jun 15, 2:30 AM CDT | Special Weather Statement | TSA | Creek, Nowata, Tulsa, Washington | 60 min |
| Jun 15, 3:00 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 45 min |
| Jun 15, 3:28 AM CDT | Special Weather Statement | TSA | Creek, Mayes, Okfuskee, Okmulgee, Rogers, Tulsa and 1 more | 62 min |
| Jun 15, 3:43 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 47 min |
| Jun 15, 4:25 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Muskogee, Okfuskee, Okmulgee and 2 more | 65 min |
| Jun 15, 5:26 AM CDT | Special Weather Statement | TSA | Pittsburg | 64 min |
| Jun 15, 5:46 AM CDT | Special Weather Statement | TSA | Adair | 59 min |
| Jun 15, 6:32 AM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jun 15, 6:47 AM CDT | Special Weather Statement | TSA | Sequoyah | 43 min |
| Jun 15, 8:00 AM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Jun 15, 8:45 AM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| Jun 15, 6:28 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.